Alert archive / Wisconsin / River Flood Warnings in 2011
River Flood Warning 33, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 21, 2011, 5:58 AM CDT for Crawford County, Wisconsin. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2011, 5:58 AM CDT (10:58 UTC)
- Expired
- Jun 22, 2011, 4:04 PM CDT
- In force
- 34 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- Minor
County Crawford County, WI
The radar
The La Crosse radar (KARX), 68 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kickapoo River at Steuben (STEW3). The gauge peaked at 12.24 ft at Jun 21, 2011, 9:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05410490, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
161 WGUS43 KARX 211058 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 558 AM CDT TUE JUN 21 2011 .RECENT HEAVY RAINFALL HAS RESULTED IN SIGNIFICANT RISES ALONG THE LOWER REACHES OF THE KICKAPOO RIVER. WATER LEVELS CONTINUE TO SLOWLY RISE IN THE STEUBEN AREA BUT WERE RECEDING UPSTREAM AT GAYS MILLS. HOWEVER...THE RAINFALL FROM EARLY THIS MORNING IS LIKELY TO CREATE ADDITIONAL GENERALLY SMALL RISES. MORE RAIN IS EXPECTED TODAY INTO THIS EVENING...WHICH COULD CASE FURTHER RISES ON THE KICKAPOO RIVER. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC023-212258- /O.NEW.KARX.FL.W.0033.110621T1058Z-110622T2033Z/ /STEW3.1.ER.110621T0700Z.110621T1200Z.110622T0233Z.NO/ 558 AM CDT TUE JUN 21 2011 THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A * FLOOD WARNING FOR THE KICKAPOO RIVER AT STEUBEN. * UNTIL WEDNESDAY AFTERNOON. * AT 5:00 AM TUESDAY THE STAGE WAS 12.1 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.2 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * IMPACT...AT 12.0 FEET...WATER STARTS TO AFFECT BUSINESS AND RESIDENCES AND MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. $$
6 follow-up statements
967 WGUS83 KARX 211557 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1057 AM CDT TUE JUN 21 2011 .RECENT HEAVY RAINFALL HAS RESULTED IN SIGNIFICANT RISES ALONG THE KICKAPOO RIVER. DUE TO THE RECENT RAINFALL OVERNIGHT...THE RIVER IS EXPECTED TO SLOWLY RISE OR REMAIN NEARLY STEADY THE NEXT COUPLE OF DAYS. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC023-220357- /O.CON.KARX.FL.W.0031.000000T0000Z-110622T1200Z/ /GMIW3.1.ER.000000T0000Z.110620T1430Z.000000T0000Z.NO/ 1057 AM CDT TUE JUN 21 2011 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT GAYS MILLS. * UNTIL WEDNESDAY MORNING. * AT 8:00 AM TUESDAY THE STAGE WAS 13.0 FEET. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE TO SLOWLY FALL THE NEXT COUPLE OF DAYS. * IMPACT...AT 13.0 FEET...WATER BEGINS TO COVER ROADS NEAR THE RIVER...INCLUDING SAND HILL ROAD NEAR BELL CENTER. MINOR FLOODING OCCURS IN AREAS ADJACENT TO THE RIVER...INCLUDING ROBB PARK IN GAYS MILLS. $$ WIC023-220357- /O.EXT.KARX.FL.W.0033.000000T0000Z-110623T2100Z/ /STEW3.1.ER.110621T0700Z.110622T0600Z.110623T0300Z.NO/ 1057 AM CDT TUE JUN 21 2011 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT STEUBEN. * UNTIL THURSDAY AFTERNOON. * AT 9:00 AM TUESDAY THE STAGE WAS 12.1 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE TO NEAR 12.3 FEET WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING. * IMPACT...AT 12.0 FEET...WATER STARTS TO AFFECT BUSINESS AND RESIDENCES AND MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. $$
872 WGUS83 KARX 212119 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 419 PM CDT TUE JUN 21 2011 .RECENT HEAVY RAINFALL HAS RESULTED IN SIGNIFICANT RISES ALONG THE KICKAPOO RIVER. ADDITIONAL RAINFALL MONDAY NIGHT IS EXPECTED TO CREATE A SLOW RISE DURING THE NEXT DAY OR TWO AT STEUBEN. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC023-220919- /O.CON.KARX.FL.W.0033.000000T0000Z-110623T2100Z/ /STEW3.1.ER.110621T0700Z.110622T0600Z.110623T0300Z.NO/ 419 PM CDT TUE JUN 21 2011 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT STEUBEN. * UNTIL THURSDAY AFTERNOON. * AT 3:00 PM TUESDAY THE STAGE WAS 12.2 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.3 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING. * IMPACT...AT 12.0 FEET...WATER STARTS TO AFFECT BUSINESS AND RESIDENCES AND MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. $$
365 WGUS83 KARX 220135 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 835 PM CDT TUE JUN 21 2011 .RECENT HEAVY RAINFALL HAS RESULTED IN SIGNIFICANT RISES ALONG THE KICKAPOO RIVER. ADDITIONAL RAINFALL MONDAY NIGHT IS EXPECTED TO KEEP THE RIVER LEVEL NEARLY STEADY OR SLOWLY FALLING THROUGH WEDNESDAY. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC023-221335- /O.EXT.KARX.FL.W.0033.000000T0000Z-110623T1200Z/ /STEW3.1.ER.110621T0700Z.110622T0000Z.110622T1800Z.NO/ 835 PM CDT TUE JUN 21 2011 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT STEUBEN. * UNTIL THURSDAY MORNING. * AT 7:00 PM TUESDAY THE STAGE WAS 12.2 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL...DROPPING BELOW FLOOD STAGE BY WEDNESDAY. * IMPACT...AT 12.0 FEET...WATER STARTS TO AFFECT BUSINESS AND RESIDENCES AND MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. $$
488 WGUS83 KARX 221015 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 515 AM CDT WED JUN 22 2011 .RECENT HEAVY RAINFALL HAS RESULTED IN SIGNIFICANT RISES ALONG THE KICKAPOO RIVER. ADDITIONAL RAINFALL MONDAY NIGHT IS EXPECTED TO KEEP THE RIVER LEVEL NEARLY STEADY OR SLOWLY FALLING THROUGH WEDNESDAY. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC023-222215- /O.EXT.KARX.FL.W.0033.000000T0000Z-110623T1239Z/ /STEW3.1.ER.110621T0700Z.110622T0200Z.110622T1839Z.NO/ 515 AM CDT WED JUN 22 2011 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT STEUBEN. * UNTIL THURSDAY MORNING. * AT 4:00 AM WEDNESDAY THE STAGE WAS 12.2 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL...DROPPING BELOW FLOOD STAGE BY TODAY. * IMPACT...AT 12.0 FEET...WATER STARTS TO AFFECT BUSINESS AND RESIDENCES AND MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. $$
491 WGUS83 KARX 221549 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1049 AM CDT WED JUN 22 2011 .RECENT HEAVY RAINFALL HAS RESULTED IN SIGNIFICANT RISES ALONG THE KICKAPOO RIVER. RIVER LEVELS WILL CONTINUE TO FALL IN MOST AREAS OVER THE NEXT SEVERAL DAYS. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC023-230349- /O.EXT.KARX.FL.W.0033.000000T0000Z-110623T1500Z/ /STEW3.1.ER.110621T0700Z.110622T0200Z.110622T2100Z.NO/ 1049 AM CDT WED JUN 22 2011 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT STEUBEN. * UNTIL THURSDAY MORNING. * AT 10:00 AM WEDNESDAY THE STAGE WAS 12.1 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL AND DROP BELOW FLOOD STAGE THIS EVENING. * IMPACT...AT 12.0 FEET...WATER STARTS TO AFFECT BUSINESS AND RESIDENCES AND MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. $$
760 WGUS83 KARX 222104 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 404 PM CDT WED JUN 22 2011 .WATER LEVELS ALONG THE KICKAPOO RIVER CONTINUE TO FALL. THE RIVER STAGE LEVEL HAS NOW DROPPED BELOW FLOOD STAGE AT STEUBEN...AS A RESULT THE FLOOD WARNING HAS BEEN CANCELED. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC023-222134- /O.CAN.KARX.FL.W.0033.000000T0000Z-110623T1500Z/ /STEW3.1.ER.110621T0700Z.110622T0200Z.110622T1900Z.NO/ 404 PM CDT WED JUN 22 2011 THE FLOOD WARNING IS CANCELLED FOR THE KICKAPOO RIVER AT STEUBEN. * AT 3:00 PM WEDNESDAY THE STAGE WAS 11.97 FEET. * FLOOD STAGE IS 12.0 FEET. * FELL BELOW FLOOD STAGE AT 2:00 PM WEDNESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.6 FEET BY THURSDAY MORNING. * IMPACT...AT 12.0 FEET...WATER STARTS TO AFFECT BUSINESS AND RESIDENCES AND MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 21, 3:16 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 21, 3:16 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 316 AM CDT TUE JUN 21 2011 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA...SEVERE AND HEAVY RAIN THREATS TODAY/TONIGHT...MAINLY SHRA CHANCES UNDER THE UPPER LOW WED INTO THU NIGHT. DATA ANALYSIS AT 06Z HAD THE SFC LOW OVER NORTH CENTRAL KS WITH A TROUGH TO THE NORTH INTO SD. BEST ESTIMATE FOR THE WARM FRONTAL POSITION EAST OF THE LOW WAS NEAR I-80 ACROSS IA/IL. WV IMAGERY DEPICTED A VIGOROUS UPPER LOW NEAR THE NEB/KS BORDER. SEVERAL SHORTWAVES ROTATING AROUND THE UPPER LOW AND INTO THE REGION. LIFT DIVERGENCE/ALOFT EAST/NORTHEAST OF THE UPPER LOW COMBINED WITH LOWER LEVEL THERMODYNAMIC FORCING/LIFT...INSTABILITY AND A VERY MOIST AIRMASS RESPONSIBLE FOR A BROAD ARC OF CONVECTION FROM SD THRU SOUTHERN MN TO CENTRAL IA/MO. OCCASIONAL SEVERE STORMS IN THE MAIN ARC OF TSRA...MOVING STEADILY NORTH/NORTHEAST INTO THE FCST AREA AS STRONG LOW LEVEL MOISTURE TRANSPORT/THETA-E CONVERGENCE CONTINUE INTO THE CONVECTIVE COMPLEX. NO BIG ERRORS NOTED WITH 21.00Z MODEL INITIALIZATIONS. SOLUTIONS REASONABLY SIMILAR FOR TODAY THRU THU NIGHT...AT LEAST AT THE LARGER SCALE AS THE MID LEVEL LOW MOVES INTO THEN SLOWLY ACROSS THE REGION THRU THE PERIOD. DPROG/DT OF 500MB HGTS AT 21.00Z SHOWED MODEL RUNS OF 19.00Z AND 20.00Z VERIFIED REASONABLY WELL ACROSS NOAM BUT STRUGGLED A BIT WITH BOTH STRENGTH/POSITION OF THE LOW OVER KS. STRONGER/FURTHER SOUTH OF EARLIER MODELS PROVED BETTER. MODELS CONTINUE TO CONVERGE TOWARD A TIGHTER CONSENSUS SOLUTION TODAY/ TONIGHT AS THE LOW MOVES TO NEAR THE MN/IA BORDER. EARLIER MODEL RUNS GENERALLY TOO FAR NORTH WITH THE LOW AT 12Z WED. TREND THRU WED/WED NIGHT IS MORE PROGRESSIVE WITH THE LOW INTO EASTERN WI BY 12Z THU. BETWEEN MODEL AND RUN-TO-RUN CONSISTENCY BEGINS TO DROP OF BY 12Z THU. BY 12Z FRI TREND IS BACK TO FAVORING SLOWER OF EARLIER SOLUTIONS WITH THE TROUGH/UPPER LOW REMAINING OVER MI/WESTERN GREAT LAKES. NO MODEL WITH CLEARLY BETTER RUN-TO-RUN CONSISTENCY THIS CYCLE. CHECK OF OBS VS. MODEL DATA AT 06Z SHOWED MODELS WERE A BIT FAST LIFTING THE SFC LOW INTO SOUTHEAST NEB BUT LOOKED REASONABLE WITH THE WARM FRONTAL POSITION ACROSS IA/IL. MODELS ALL APPEARED REASONABLE WITH THE MAIN SHORTWAVE/LOW NEAR THE KS/NEB BORDER. LESSER CONSISTENCY WITH THE SMALLER SHORTWAVES ROTATING AROUND THE EAST SIDE OF THE LOW. RUC AND LOCAL/REGIONAL WRF MODELS DOING BETTER THAN NAM/GFS/ECMWF/GEM WITH THE ARC OF CONVECTION AHEAD OF THE SFC-MID LEVEL LOW AND ACROSS THE REGION EARLY THIS MORNING. SREF MEAN DOING A REASONABLE JOB WITH THE CONVECTION/PRECIP. NO PREFERRED MODEL THIS CYCLE. FAVORED HIGHER RESOLUTION MODELS TODAY INTO TONIGHT THEN A MODEL COMPROMISE FOR WED THRU THU NIGHT. SHORT-TERM FCST CONFIDENCE AVERAGE THIS CYCLE. FOR THE SHORT TERM...ARC OF SHRA/TSRA WILL CONTINUE TO ROTATE NORTHEAST ACROSS THE AREA EARLY THIS MORNING AS THE STRONGER OF THE LOWER LEVEL THERMO-DYNAMIC FORCING AND LIFT/DIVERGENCE ALOFT AHEAD OF THE MID LEVEL LOW ROTATE ACROSS THE REGION. STORMS EARLY THIS MORNING LIFTING NORTHEAST AROUND 40KTS...WITH MOST RAIN AMOUNTS IN THE 0.50 TO 0.75 INCH RANGE AND NOT EXPECTING ANY FLOODING RELATED ISSUES WITH THIS ROUND OF CONVECTION. APPEARS THERE WILL BE A BREAK FROM THE SHRA/TSRA FOR A TIME THIS MORNING ONCE THIS LINE LIFTS THRU THE FCST AREA. MORE SHORTWAVE ENERGY/PV ADVECTION AND FALLING HGTS ALOFT AS THE MID LEVEL LOW APPROACHES SPREAD INTO THE AREA FOR THE LATE MORNING THRU EVENING HOURS. MU CAPE VALUES EXPECTED TO CLIMB INTO THE 1500 TO 3K J/KG RANGE BY AFTERNOON...AT LEAST IN THE INFLOW AIRMASS...AS THE SFC WARM FRONT LIFTS NORTH TO NEAR I-90. LOWER LEVEL THERMO-DYNAMIC FORCING/LIFT CONTINUE INTO/OVER THE AREA WITH PW VALUES OF 1.5 TO 1.75 INCHES REMAINING OVER THE AREA AND A WARM CLOUD DEPTH IN THE 3.5KM TO 4KM RANGE. SHRA/TSRA TODAY/THIS EVENING WILL REMAIN CAPABLE OF PRODUCING DOWNPOURS AND LOCALLY HEAVY RAINS. AT THE SAME TIME...SHRA/TSRA TODAY/THIS EVENING SHOULD AGAIN LIFT RATHER QUICKLY NORTH/NORTHEAST ACROSS THE FCST AREA...LIMITING EXCESSIVE RAINFALL POTENTIAL AT ANY ONE LOCATION. NOT PLANNING TO ISSUE ANY FLOOD/FLASH FLOOD WATCHES AT THIS TIME. WITH THE WARM FRONT IN THE AREA...DEEP CYCLONIC FLOW/LIFT AND INCREASING INSTABILITY OVER THE AREA...SEVERE STORMS REMAIN POSSIBLE MAINLY THIS AFTERNOON/EVENING WITH LARGE HAIL/DAMAGING WINDS/ISOLATED TORNADOES AND BRIEF HEAVY RAINS ALL POSSIBLE. CONTINUED SHRA/TSRA CHANCES IN THE 60-80 PERCENT RANGE FOR TODAY/TONIGHT. COOLER AIR WRAPS AROUND THE SOUTH SIDE OF THE VERTICALLY STACKED SYSTEM AND ACROSS THE AREA FOR LATER TONIGHT WITH BULK OF INSTABILITY IS MOVED OFF TO THE EAST OF THE AREA FOR WED. THE VERTICALLY STACKED SYSTEM DRIFTS EAST ACROSS THE AREA WED/WED NIGHT. WITH THE DEEP CYCLONIC FLOW/CONVERGENCE AND SFC-500MB AIRMASS TO REMAIN SATURATED OVER THE AREA...CONTINUED SHRA CHANCES WED/WED NIGHT IN THE 50-75 PERCENT RANGE WITH A SMALL CHANCE OF TSRA LINGERING ON WED. WEST SIDE OF DEEP...MOIST CYCLONIC CIRCULATION CONTINUES TO IMPACT THE AREA THU INTO THU NIGHT. WITH THE MID LEVEL LOW SLOWLY MOVING EAST OF THE AREA...SLOW DRYING IN THE MID LEVELS AND WEAKENING OF THE CYCLONIC FLOW/LIFT OVER THE AREA...GRADUALLY LOWERED SHRA CHANCES FROM THU MORNING THRU LATE THU NIGHT. GENERALLY FAVORED A BLEND OF THE GUIDANCE HIGHS/LOWS FOR TONIGHT THRU THU NIGHT. WITH CONCERNS FOR MINIMAL SUNSHINE TODAY AND MORE SHRA/TSRA EXPECTED...FAVORED COOLER OF GUIDANCE HIGHS TODAY. MUCH LIKE MONDAY...EVEN THESE MAY AGAIN BE TOO WARM IF SHRA/TSRA RETURN BY MID MORNING OR DOMINATE MUCH OF THE AFTERNOON. .LONG TERM...FRIDAY THROUGH MONDAY NOT A LOT OF TIME SPENT LOOKING AT THE LONG-TERM PORTION OF THE FCST AGAIN THIS CYCLE. QUICK LOOK SHOWS DECENT BETWEEN MODEL AND RUN-TO- RUN CONSISTENCY FOR WEAK SHORTWAVE RIDGING ALOFT TO BUILD INTO THE UPPER MIDWEST FOR FRI/SAT. DIFFERENCES BEGIN TO CROP UP FOR SUN/MON AS A SHORTWAVE TROUGH MOVES ACROSS CAN AND FLATTENS THE RIDGING OVER THE REGION. GIVEN THE FLATTER FLOW ACROSS THE NORTHERN CONUS FOR FRI-MON...PLENTY OF TIMING/DETAIL DIFFERENCES SEEN WITH SMALLER SCALE FEATURES IN THE FLOW. SOME INDICATIONS FOR A WEAK WAVE TO SNEAK THRU THE FLOW WITH AN INCREASE OF MOISTURE AND A CHANCE OF SHRA/TSRA CENTERED ON SUN. GIVEN LOWER CONFIDENCE IN TIMING DETAILS IN QUASI-ZONAL FLOW...MODEL CONSENSUS DATA IN THE DAY 4-7 GRIDS SEEMED QUITE REASONABLE AT THIS TIME. && .AVIATION...THROUGH 06Z WEDNESDAY ABUNDANT LOW LEVEL MOISTURE WILL CONTINUE OVER THE TAF SITES THROUGH MUCH OF THE THIS TAF PERIOD. THIS WILL CONTINUE THE IFR TO LOWER MVFR CEILINGS THROUGH THE EARLY MORNING HOURS AND THEN SLOWLY RISE INTO THE MVFR CATEGORY AFTER 16Z-17Z AND CONTINUE THROUGH 06Z WEDNESDAY. AS FOR THE CONVECTIVE POTENTIAL...SURFACE LOW NOW ALONG THE KANSAS/NEBRASKA BORDER WILL LIFT NORTHEAST INTO NORTHWEST IOWA LATE THIS AFTERNOON. CURRENT BAND OF CONVECTION ARCING FROM SOUTHWEST MINNESOTA...INTO CENTRAL IOWA WAS SLOWLY WORKING ITS WAY NORTHEAST AND WILL AFFECT BOTH THE TAF SITES BETWEEN 07Z-11Z THIS MORNING. VARIOUS MESO-MODELS WOULD INDICATE A WEAKENING TREND AS THE NIGHT WHERES ON AS INSTABILITIES DECREASE OVERNIGHT. ANY LINGERING CONVECTION WILL LIFT NORTHEAST OF THE TAF SITES AFTER 11Z-12Z THIS MORNING WITH A BREAK UNTIL MID AFTERNOON. BY THAT TIME MORE CONVECTION LIKELY TO DEVELOP AND PERSIST INTO THE EARLY EVENING HOURS. STILL SOME UNCERTAINTIES WITH REGARDS TO EXACT TIMING AND THUS HAVE ONLY MENTIONED VCTS AT BOTH TAF SITES BETWEEN ROUGHLY 20Z-03Z. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...RRS AVIATION..........RABERDING
Hazardous weather outlook, Jun 21, 5:00 AM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CDT TUE JUN 21 2011 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-221100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 500 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL TRACK ACROSS THE AREA EARLY THIS MORNING WITH A LINGERING DAMAGING WIND THREAT ALONG WITH LOCALLY HEAVY RAINFALL. A WARM FRONT WILL CONTINUE TO LIFT NORTHWARD INTO THE AREA LATER TODAY. THERE IS STILL SOME UNCERTAINTY AS TO HOW FAR NORTH THIS FRONT WILL GET. AT THIS POINT IT LOOKS TO SET UP NEAR INTERSTATE 90 THIS AFTERNOON. IN ADDITION A COLD FRONT WILL PUSH INTO WESTERN IOWA. INSTABILITY AND WIND PROFILES THIS AFTERNOON INTO THIS EVENING WILL BE FAVORABLE FOR LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THE GREATEST TORNADO THREAT WILL BE ALONG THE WARM FRONT AND ANY REMAINING BOUNDARIES FROM THIS MORNINGS STORMS. ALTHOUGH STORMS TODAY ARE EXPECTED TO BE RATHER PROGRESSIVE...HEAVY DOWNPOURS AND LOCALLY HEAVY RAINFALL WILL STILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL CONTINUE ON WEDNESDAY AS THE STRONG SYSTEM SLOWLY MOVES EASTWARD. ISOLATED SEVERE WEATHER CANNOT BE RULED OUT IN CENTRAL WISCONSIN. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY NIGHT...BUT IT IS TOO EARLY TO DISCERN ANY SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING BETWEEN 1 PM AND 9 PM. RAINFALL AMOUNTS THAT EXCEED AN INCH WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... A WEBINAR IS SCHEDULED FOR 1130 AM TUESDAY. RABERDING
In the hours before
Special weather statement, Jun 21, 2:22 AM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 222 AM CDT TUE JUN 21 2011 IAZ010-011-029-030-210815- ALLAMAKEE-CLAYTON-FAYETTE-WINNESHIEK- 222 AM CDT TUE JUN 21 2011 ...STRONG THUNDERSTORMS EXPECTED IN ALLAMAKEE...CLAYTON...FAYETTE AND WINNESHIEK COUNTIES... AT 216 AM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WESTGATE...MOVING NORTHEAST AT 40 MPH. WIND GUSTS UP TO 55 MPH MAY ACCOMPANY THIS STRONG THUNDERSTORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE... DONNAN...HAWKEYE...WEST UNION...DOUGLAS...COUNTY ROADS W 42 AND B 40 AND ELDORADO. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A BUILDING. 04
Special weather statement, Jun 21, 2:53 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 253 AM CDT TUE JUN 21 2011 IAZ011-030-WIZ054-210900- ALLAMAKEE-CLAYTON-CRAWFORD- 253 AM CDT TUE JUN 21 2011 ...STRONG THUNDERSTORMS EXPECTED IN ALLAMAKEE...CLAYTON AND CRAWFORD COUNTIES... AT 249 AM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EDGEWOOD...MOVING NORTH AT 45 MPH. WIND GUSTS UP TO 55 MPH AND SMALL HAIL MAY ACCOMPANY THIS STRONG THUNDERSTORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE... MEDERVILLE...HIGHWAY 13 AND COUNTY C 24...OSBORNE...COMMUNIA... ELKADER...ST. OLAF AND CLAYTON CENTER. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A BUILDING. 04
Local storm report, Jun 21, 2:54 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
254 AM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HAIL CALMAR 43.18N 91.87W
06/21/2011 E0.88 INCH WINNESHIEK IA PUBLIC
&&
04Special weather statement, Jun 21, 3:21 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 321 AM CDT TUE JUN 21 2011 IAZ011-030-MNZ079-086>088-096-210930- ALLAMAKEE-CLAYTON-DODGE-HOUSTON-OLMSTED-WABASHA-WINONA- 321 AM CDT TUE JUN 21 2011 ...STRONG THUNDERSTORMS MOVING THROUGH THE AREA... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH 430 AM. THE STORMS HAVE WEAKENED SOMEWHAT FROM EARLIER TONIGHT. HOWEVER...THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING DANGEROUS LIGHTNING...HEAVY DOWNPOURS OF RAIN ALONG WITH GUSTY WINDS TO 35 MPH. SOME PEA TO ONE HALF INCH HAIL IS ALSO POSSIBLE. THESE STORMS WILL APPROACH THE MISSISSIPPI RIVER THROUGH 430 AM. WIZ032-033-041-053-054-061-210930- BUFFALO-CRAWFORD-GRANT-LA CROSSE-TREMPEALEAU-VERNON- 321 AM CDT TUE JUN 21 2011 ...STRONG THUNDERSTORMS APPROACHING THE AREA... A LINE OF SHOWERS AND THUNDERSTORMS LOCATED JUST WEST OF THE MISSISSIPPI RIVER WILL BEGIN TO AFFECT THE AREA BETWEEN 430 AM AND 5 AM THIS MORNING. IF THESE STORMS MAINTAIN THEIR INTENSITY THEY WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH ALONG WITH PEA SIZED HAIL...DANGEROUS LIGHTNING AND HEAVY DOWN POURS OF RAIN. WIZ017-029-034-042>044-055-210930- ADAMS-CLARK-JACKSON-JUNEAU-MONROE-RICHLAND-TAYLOR- 321 AM CDT TUE JUN 21 2011 ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH 430 AM. SOME BRIEF HEAVY DOWNPOURS OF RAIN WILL BE POSSIBLE WITH THE STRONGER STORMS. RABERDING
Special weather statement, Jun 21, 4:26 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 426 AM CDT TUE JUN 21 2011 WIZ017-029-034-041>044-053>055-061-211030- ADAMS-CLARK-CRAWFORD-GRANT-JACKSON-JUNEAU-LA CROSSE-MONROE-RICHLAND-TAYLOR-VERNON- 426 AM CDT TUE JUN 21 2011 AT 425 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR OSSEO...TO SPARTA...TO HAZEL GREEN MOVING TO THE EAST NORTHEAST AT 35 MPH. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL ALONG WITH WIND GUSTS TO 35 MPH ALONG WITH TORRENTIAL DOWNPOURS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... CASHTON...SPARTA...LA FARGE...MUSCODA...CATARACT...HUMBIRD AND RICHLAND CENTER. LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN. RABERDING
Special weather statement, Jun 21, 5:30 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 530 AM CDT TUE JUN 21 2011 WIZ017-029-034-042>044-053-055-211130- ADAMS-CLARK-JACKSON-JUNEAU-MONROE-RICHLAND-TAYLOR-VERNON- 530 AM CDT TUE JUN 21 2011 AT 530 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM OWEN TO MAUSTON...MOVING NORTHEAST AT 35 MPH AND WILL BE EXITING THE AREA BY 630 AM. SMALL HAIL AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STRONG THUNDERSTORMS. AN ISOLATED WIND GUST TO 30 MPH IS ALSO POSSIBLE. LOCATIONS THAT MAY BE AFFECTED INCLUDE... FRIENDSHIP...DORCHESTER...MEDFORD...JUMP RIVER...CHELSEA AND WESTBORO. LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN. RABERDING
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:09 PM CDT | Tornado Warning | ARX | Buffalo | 48 min |
Nearby
River Flood Warnings in Wisconsin, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.